Virginia, 2015Damaging Winds in Virginia, June 30, 2015
June 30, 2015 · NWS AKQ · 6 events in 6 counties and zones
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central, south central, and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central, south central, and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 3:48 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 30, 3:48 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE JUN 30 2015
.SYNOPSIS...
COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST LATE THIS
AFTERNOON INTO TONIGHT. THE FRONT WILL STALL ACROSS THE REGION
WEDNESDAY THROUGH SATURDAY...WITH LOW PRESSURE TRACKING ALONG THE
FRONT LATER THURSDAY AFTERNOON INTO THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 378 IS IN EFFECT UNTIL 10 PM EDT FOR
THE ERN VA PIEDMONT AND PORTIONS OF CENTRAL AND ERN VA. ALSO FOR
DORCHESTER COUNTY MD AND NORTHAMPTON COUNTY NC.
LATEST GOES VISIBLE IMAGERY DEPICTS EXPANDING CU FIELD OVER THE
LOCAL AREA. ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS HAVE
DEVELOPED ALONG A LINE FROM SOUTH HILL TO RICHMOND AND THE NORTHERN
NECK IN VIC OF THE LEE/THERMAL TROUGH. BEGINNING TO SEE LIGHTNING
ACTIVITY INCREASING IN THESE CELLS...BUT THEY WILL CONTINUE TO
FIGHT THE WARM AIR ALOFT AND MODEST MID-LEVEL LAPSE RATES. EXPECT
CONVECTION TO CONTINUE IN THIS REGION THRU THE AFTERNOON...AS
LOCATIONS TO THE EAST FIGHT THE RIDGE OVER THE SUBTROPICAL WRN
ATLANTIC. SPC MESOANALYSIS DEPICTS 1000-1500 J/KG MLCAPE ALONG
WITH 40-50 KT EFFECTIVE SHEAR. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS DUE TO STRONG SHEAR IN A REGION OF STEEP LOW-LEVEL
LAPSE RATES AND A WELL MIXED BL. BRIEF HEAVY RAINFALL ALSO
EXPECTED. HAVE MAINTAINED 30-40 POPS THIS AFTERNOON AS CONVECTION
REMAINS SCATTERED.
ANOTHER AREA OF CONVECTION ASSOCIATED WITH THE
APPROACHING/WEAKENING FRONT WILL APPROACH FROM THE WEST LATE THRU
THE AFTERNOON. BETTER HEIGHT FALLS/UVM ALSO ARRIVE THIS EVENING.
PV ANOMALY AND INCREASING WINDS ALOFT PROGGED TO DEVELOP A WAVE OF
LOW PRESSURE ALONG THE THERMAL TROUGH. THUNDERSTORMS PROGGED TO
LIFTS INTO THE PIEDMONT FROM THE WEST...SPREADING EWD ACROSS THE
LOCAL AREA. CONTINUED INFLUENCE FROM THE WRN ATLANTIC RIDGE
EXPECTED TO SUPPRESS ACTIVITY AS IT REACHES THE COAST DUE TO WARM
TEMPS ALOFT. LLJ ALSO KICKS IN THIS EVENING...ADVECTING BETTER
MOISTURE INTO THE REGION. DAMAGING WIND THREAT CONTINUES INTO THE
EVENING HOURS.
POPS TAPER OFF AFTER MIDNIGHT WITH PARTIAL CLEARING LATE
(ESPECIALLY W). MAY BE A FEW SHOWERS LINGERING ERN VA. LOW TONIGHT
ARE FORECAST TO RANGE FROM THE UPPER 60S TO MID 70S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE FRONTAL BOUNDARY SETTLES IMMEDIATELY NORTH OF THE REGION WEDS
AS SHORTWAVE ENERGY EXITS THE NE COAST. OVERALL...THERE IS LITTLE
FORCING IN DEEP LAYER WLY FLOW. SFC TROUGH ALSO LOCATES ALONG THE
IMMEDIATE COAST. WILL RETAIN SLIGHT CHANCE POPS FOR MOST OF THE
AREA...WITH THE EXCEPTION OF LOW END CHANCE POPS CLOSER TO THE
COAST WHERE LOW-LEVEL MOISTURE WILL INTERACT WITH THE SFC TROUGH.
HIGHS FORECAST IN THE UPPER 80S TO LOW 90S. PARTLY CLOUDY AND DRY
CONDITIONS ARE EXPECTED WEDS NIGHT WITH LOWS IN THE UPPER 60S TO
LOW 70S.
THE FRONT SAGS SOUTHWARD INTO THE REGION BY THURSDAY.
MEANWHILE...SHORTWAVE ENERGY IS EXPECTED TO TRACK INTO THE CENTRAL
APPALACHIANS BY THURSDAY AFTERNOON. SHORTWAVE WILL DEVELOP A WAVE
OF LOW PRESSURE OVER ERN NC AS ANOTHER STRONGER AREA OF LOW
PRESSURE ASSOCIATED WITH A STRONGER UPPER WAVE LOCATES OVER THE
MID MS VALLEY. 20-30 POPS THURS MORNING INCREASE TO 40-50 POPS
THURS AFTERNOON AND EVENING...AND CONTINUING THRU THE OVERNIGHT.
PWATS PROGGED TO INCREASE TO 2+ INCHES THURS NIGHT IN DEEP LAYER
SWLY FLOW. ANOMALOUS MOISTURE IN CONCERT WITH SHORTWAVE ENERGY
LIFTING ALONG THE FRONT WILL RESULT IN PERIODS OF MODERATE TO
HEAVY RAINFALL THURS NIGHT. DUE TO THE RECENT RAINFALL (UP TO 600
PCT OF NORMAL THIS PAST WEEK)...MINOR FLOODING IS POSSIBLE AND HAS
BEEN HEADLINED IN THE HWO. 72 HR RAINFALL TOTALS (INCLUDING TODAY)
RANGE FROM OVER AN INCH FROM THE PIEDMONT INTO CENTRAL VIRGINIA TO
THREE QUARTERS OF AN INCH NEAR THE COAST. LOCALIZED HIGHER AMOUNTS
ARE EXPECTED. HIGHS THURS IN THE MID-UPPER 80S. LOWS THURS NIGHT
IN THE MID- UPPER 60S NORTH TO LOW 70S SOUTH.
BOUNDARY AND ANOMALOUS MOISTURE REMAIN OVER THE REGION FRI AS THE
AFOREMENTIONED MID MS VALLEY LOW APPROACHES FROM THE WEST. WILL
MAINTAIN SOLID CHANCE POPS FRI AS SEVERAL WAVES CONTINUE TO SPREAD
OVER THE REGION. HIGHS FRI IN THE LOW-MID 80S (UPPER 70S FAR NW)
UNDER MOSTLY CLOUDY-CLOUDY SKIES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPSTREAM BLOCKING PATTERN RESULTS IN LITTLE MOVEMENT OF OVERALL
SYNOPTIC FEATURES THRU THE HOLIDAY WKEND / MED RANGE PERIOD.
MODELS STALL WAVY FRONTAL BNDRY ACROSS THE MID ATLNTC REGION SAT.
GFS WANTS TO PUSH THIS BNDRY INTO NORTH CAROLINA SUN AS WEAK HIGH
PRS BUILDS INTO THE REGION FROM THE NORTH WHILE ECMWF KEEPS THE
BNDRY NEARLY STNRY ACROSS THE RGN. THE BNDRY PROGGED TO LIFT NORTH
AS A WARM FRNT MONDAY WITH A TROF LINGERING ACROSS THE AREA TUESDAY.
THUS LOOK FOR CHC POPS EACH DAY AS TIMING OF ANY ONE DISTURBANCE
RATHER PROBLEMATIC THIS FAR OUT.
HIGHS SAT / SUN IN THE M-U80S...85-90 MON / TUE. LOWS U60S-M70S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS PERSIST ACROSS AREA TERMINALS THROUGH THE TAF
PERIOD. BEGINNING TO NOTICE SOME CU/SC PUSHING IN FROM THE W/SW
ALONG A WEAK SFC TROUGH. SHRAS/TSTMS ARE PSBL THIS AFTN/EVENG
ESPECIALLY AT RIC/SBY...BUT CHANCE IS TOO LO TO INCLUDE IN THE
TAFS ATTM. WINDS WILL REMAIN S-SW AND COULD SEE AN OCCASIONAL GUST
UP TO ~20 KT THROUGH LATE AFTN. CURRENTLY NOTING NARROW LINE OF
CONVECTION LIFTING NORTHEAST FROM THE WESTERN CAROLINAS. COULD SEE
A BRIEF PERIOD OF SHOWERS TONIGHT AFTER 23Z IN ASSOCIATION WITH
THIS ACTIVITY, AND AS UPPER DISTURBANCE PUSHES ACROSS TONIGHT.
BEST CHANCE WILL BE MAINLY TO THE W OF KRIC. HOWEVER, FORECAST
CONFIDENCE REMAINS LOW THAT THIS CONVECTION WILL IMPACT ANY ONE
TERMINAL AND WITH ANY CONVECTION STILL AT LEAST 6 HRS OFF, HV HELD
OUT OF THE TAF FOR NOW. OUTSIDE OF ANY SHOWERS, EXPECT SOME LOWER
CIGS MOVING IN OVERNIGHT ON SW FLOW, AND DROPPED DOWN TO LOW END
VFR NEAR MVFR CATEGORY OVERNIGHT.
OUTLOOK...A FRNTAL SYSTM SLOWLY APPROACHES FM THE W DURING THE
REST OF THE WEEK. MAINLY VFR CONDS WILL PREVAIL THROUGH THE PERIOD.
THERE WILL BE CHANCES FOR AFTN/EVENG SHRAS/TSTMS EACH DAY WITH THE
HIGHEST CHANCES ON THU AND FRI WITH THE FRONT IN THE VICINITY, BUT
THE PERIOD OF MOST WIDESPREAD RESTRICTION AND CHCS FOR VSBY
RESTRICTIONS COME THURSDAY AFTN/FRIDAY MORNING.
&&
.MARINE...
WILL KEEP CRNT SCA HEADLINES UP FOR THE CHES BAY TONIGHT AS PRS
GRDNT TIGHTENS ENOUGH FOR MARGINAL (15-20 KT) WNDS. GRDNT RELAXES
WED MORNING KEEPING A WEAKER SLY/SWLY FLOW (10-15 KT) THRU WED NIGHT
AHEAD OF AN APPROACHING COLD FRNT. THE FRNT DROPS INTO THE AREA FM
THE NW ON THU...WITH WINDS BCMG LIGHT AND VRBL AS THE FRNT STALLS
THE LIFTS BACK NORTH AS A WARM FRONT THU NIGHT AND FRI. WAVES AVGG
1-2 FT AND SEAS AVGG 2-4 FT THRU THE WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ630>632-
634.
&&
SYNOPSIS...AJZ/MAM
NEAR TERM...AJZ/SAM
SHORT TERM...AJZ/SAM
LONG TERM...MPR
AVIATION...MAS/MAM
MARINE...MPRHazardous weather outlook, Jun 30, 2:47 PM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT TUE JUN 30 2015
VAZ048-060>062-064>069-079>083-509>520-012000-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
347 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
NCZ013>017-030>032-102-VAZ086-093-095>100-523>525-012000-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-MATHEWS-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
347 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ084-087>090-092-012000-
NORTHAMPTON NC-GLOUCESTER-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-
347 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
MDZ021-VAZ075>078-085-521-522-012000-
DORCHESTER-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
WESTERN ESSEX-EASTERN ESSEX-
347 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
MDZ022>025-012000-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
347 PM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT STALLS OVER THE REGION. HEAVY RAINFALL IS
POSSIBLE WHICH MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NWS IN WAKEFIELD.
05
In the hours before
Special weather statement, Jun 30, 2:24 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT TUE JUN 30 2015
VAZ082-083-514-516-302000-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-NEW KENT-EASTERN
HENRICO-CHARLES CITY-
324 PM EDT TUE JUN 30 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
HENRICO...SOUTHEASTERN CHESTERFIELD...NEW KENT AND NORTHWESTERN
CHARLES CITY COUNTIES...
AT 322 PM EDT...NWS DOPPLER RADAR INDICATED A SMALL AREA OF
THUNDERSTORMS WITH HEAVY RAINFALL. THIS STORM WAS ALONG A LINE
EXTENDING FROM BENSLEY TO NEAR HIGHLAND SPRINGS TO NEAR
ROXBURY...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
TALLEYSVILLE...ROXBURY...BOTTOMS BRIDGE AND PROVIDENCE FORGE AROUND
330 PM EDT.
NEW KENT AROUND 335 PM EDT.
TUNSTALL AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SANDYBOTTOM...
SLATERVILLE...ORAPAX FARMS...MEADOWVILLE...WRIGHTS CORNER...BROWNS
CORNER...COLONIAL DOWNS...WAYSIDE...VARINA AND MOUNTCASTLE.
LAT...LON 3754 7725 3754 7723 3760 7716 3759 7714
3762 7712 3746 7685 3729 7746 3738 7751
TIME...MOT...LOC 1922Z 240DEG 34KT 3743 7744 3749 7729 3747 7709
05Special weather statement, Jun 30, 3:02 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT TUE JUN 30 2015
VAZ076>078-082>086-090-518-520-522-302045-
EASTERN ESSEX-RICHMOND-GLOUCESTER-CHARLES CITY-EASTERN ESSEX-EASTERN
KING WILLIAM-MATHEWS-EASTERN KING AND
QUEEN-MATHEWS-NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-
JAMES CITY-GLOUCESTER-NEW KENT-RICHMOND-
402 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORMS MOVING INTO THE MIDDLE PENINSULA AND
NORTHERN NECK...
AT 359 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEW KENT...
MOVING EAST AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THUNDERSTORMS WILL BE NEAR...
WEST POINT AROUND 405 PM EDT. SHACKLEFORDS AND LITTLE PLYMOUTH
AROUND 410 PM EDT.
GLENNS AND CHURCH VIEW AROUND 415 PM EDT.
SALUDA AROUND 420 PM EDT.
HARTFIELD AROUND 425 PM EDT.
KILMARNOCK AND WHITE STONE AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HARCUM...WATER
VIEW... LARA...HEALYS...SANDYBOTTOM...ADNER...WARNER...ORAPAX
FARMS... NUTTSVILLE AND STAMPERS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3771 7639 3763 7638 3765 7644 3766 7642
3766 7646 3770 7646 3772 7643 3772 7648
3775 7651 3774 7653 3766 7653 3767 7656
3762 7662 3755 7634 3745 7630 3734 7712
3755 7722 3796 7659
TIME...MOT...LOC 1959Z 251DEG 51KT 3749 7692
JFOSTERSpecial weather statement, Jun 30, 3:03 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT TUE JUN 30 2015
VAZ065-079-302045-
BRUNSWICK-MECKLENBURG-
403 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN MECKLENBURG COUNTIES...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR LA CROSSE...OR NEAR
BRODNAX...MOVING EAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH RAINFALL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BRODNAX AROUND 410 PM EDT.
EBONY AROUND 415 PM EDT.
GASBURG AROUND 425 PM EDT.
BRUNSWICK AROUND 435 PM EDT.
LAWRENCEVILLE AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TRIPLET...
VALENTINES...BOWENS CORNER...BRACEY...WHITE PLAINS AND LAKE GASTON.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3669 7819 3681 7780 3656 7775 3655 7776
3654 7785 3654 7816
TIME...MOT...LOC 2002Z 259DEG 20KT 3662 7809
GINGRICHSpecial weather statement, Jun 30, 3:36 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT TUE JUN 30 2015
MDZ021-302115-
DORCHESTER-DORCHESTER-
436 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DORCHESTER
COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAYLORS ISLAND...
MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CAMBRIDGE AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUCKTOWN...CHURCH
CREEK...WOOLFORD...ANDREWS...MADISON AND TAYLORS ISLAND.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3858 7606 3834 7594 3837 7601 3833 7602
3832 7620 3833 7620 3833 7617 3839 7623
3833 7624 3831 7624 3849 7634 3851 7621
3856 7621 3854 7626 3853 7628 3854 7628
3860 7613
TIME...MOT...LOC 2035Z 256DEG 26KT 3841 7636
GINGRICHSpecial weather statement, Jun 30, 3:43 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT TUE JUN 30 2015
VAZ083>086-090-520-302130-
MIDDLESEX-MIDDLESEX-JAMES CITY-GLOUCESTER-NEW
KENT-GLOUCESTER-MATHEWS-EASTERN KING AND QUEEN-MATHEWS-
443 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NEW KENT...
NORTHWESTERN GLOUCESTER...NORTH CENTRAL JAMES CITY...SOUTHEASTERN
MIDDLESEX...MATHEWS AND SOUTHEASTERN KING AND QUEEN COUNTIES...
AT 441 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHACKLEFORDS...OR NEAR
WEST POINT...MOVING EAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GLENNS AROUND 500 PM EDT.
GLOUCESTER COURTHOUSE AROUND 505 PM EDT.
HARTFIELD AROUND 520 PM EDT.
BLAKES AROUND 525 PM EDT.
MATHEWS...DELTAVILLE AND GWYNN AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARMONY VILLAGE...
HARCUM...HEALYS...DIGGS...HARDYVILLE...MATTAPONI...COBBS CREEK...
ELTHAM...ADNER AND STAMPERS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3739 7681 3753 7685 3754 7681 3752 7679
3755 7678 3761 7653 3761 7646 3760 7646
3761 7643 3760 7644 3758 7643 3757 7634
3756 7632 3756 7630 3754 7631 3750 7627
3744 7625 3743 7625
TIME...MOT...LOC 2041Z 262DEG 24KT 3748 7675
JFOSTERSpecial weather statement, Jun 30, 4:05 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT TUE JUN 30 2015
MDZ021-022-302145-
DORCHESTER-WICOMICO-DORCHESTER-
505 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT DORCHESTER AND NORTHWESTERN
WICOMICO COUNTIES...
AT 504 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF
TAYLORS ISLAND...MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
VIENNA AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHURCH CREEK...
WOOLFORD...HONGA...TAYLORS ISLAND...BUCKTOWN...EAST NEW MARKET...
ANDREWS AND LINKWOOD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3865 7584 3840 7574 3835 7597 3837 7597
3837 7601 3834 7601 3831 7615 3832 7617
3832 7620 3833 7620 3834 7618 3832 7616
3836 7619 3837 7622 3839 7623 3831 7622
3833 7623 3847 7631
TIME...MOT...LOC 2104Z 252DEG 27KT 3842 7619
GINGRICHThunderstorm Wind, Gloucester
- When
- June 30, 4:08 PM EST
- Where
- Gloucester County, 0.88 mi SW of Pinero
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.470, -76.560
Trees were downed on Fairy Mills Road.
Thunderstorm Wind, Brunswick
- When
- June 30, 6:45 PM EST
- Where
- Brunswick County, 1.3 mi WNW of Edgerton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.790, -77.770
Several trees were downed along Route 721 near Highway 58.
Thunderstorm Wind, Emporia
- When
- June 30, 7:12 PM EST
- Where
- Emporia County, 0.89 mi NW of Emporia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.690, -77.540
Trees were downed along Highway 301 in Emporia.
Thunderstorm Wind, Mecklenburg
- When
- June 30, 7:25 PM EST
- Where
- Mecklenburg County, Palmer Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.570, -78.200
Numerous trees were downed.
Thunderstorm Wind, Newport News (C)
- When
- June 30, 8:58 PM EST
- Where
- Newport News (C) County, Patrick Henry Fld
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.130, -76.500
Wind gust of 54 knots (62 mph) was measured at PHF.
Thunderstorm Wind, Powhatan
- When
- June 30, 9:25 PM EST
- Where
- Powhatan County, 0.88 mi NE of Powhatan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 37.540, -77.920
Trees were uprooted. Three houses were damaged. One vehicle was crushed. An apparent microburst caused the damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590314, 590315, 590317, 590316, 590318, 590319.